MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT35018UX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The device returned with two detachments on the hypotube, 16.7cm and approx.24.5cm distal to the strain relief.The detached portion of the hypotube measured to approx.7.8cm.The hypotube material was oval and uneven on both sides of the two detachment sites.Numerous kinks were evident along the hypotube.The distal shaft was kinked approx.3.5cm distal to the guidewire entry port.The stent was positioned on the balloon between the marker bands as per specifications.There was no deformation to the stent wrap.There was slight deformation to the distal tip.
 
Event or Problem Description
It was reported that the physician was attempting to treat a severely calcified moderately tortuous mid cx lesion.It was reported that the physician used 2 resolute integrity rx drug eluting stents.In both cases, it was reported that no damage was noted to the device packaging and no issues noted removing the devices from the hoop/tray.No issues noted during device inspection.Negative prep completed on one of the devices.The lesion was pre-dilated.During the procedure, it was reported that the devices did not pass through a previously deployed stent.Resistance was encountered.It was reported that the physician used excessive force and dottering techniques in attempting to deliver both resolute stents, fracturing the shafts during delivery.Neither device reached the target lesion.Kinks in the catheter were not straightened and no detached portion of the device remained in the patient.The lesion area was severely calcified.A non-mdt stent was then successfully deployed.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6438392
Report Number9612164-2017-00337
Device Sequence Number1102562
Product Code NIQ
UDI-Device Identifier00643169037120
UDI-Public00643169037120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2018
Device Catalogue NumberRSINT35018UX
Device Lot Number0008251882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer03/01/2017
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight170